MAUDE Adverse Event Report: HILL-ROM SINGAPORE THE VEST SYSTEM; PERCUSSOR, POWERED-ELECTRIC

HILL-ROM SINGAPORE THE VEST SYSTEM; PERCUSSOR, POWERED-ELECTRIC
Model Number P105000BT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a routine follow-up call by a baxter respiratory clinician with the patient, the patient reported experiencing shortness of breath three days following initiation of use of the vest device.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
During a routine follow-up call by a baxter respiratory clinician with the patient, the patient reported experiencing shortness of breath three days following initiation of use of the vest device.There was no report of a device malfunction.The patient was transported to the emergency room and reported that he 'suffered a cardiac arrest.' the patient reported he was hospitalized for 25 days.The patient reports 'having procedures 'to check his veins/arteries as well as a scope of his lungs, and ct scans and x-ray.All results 'were clear with no blockages noted.' it is noted that the patient was discharged home and then re-admitted five days later for six days due to pneumonia.This patient is a 68-year-old male with a medical history of chronic obstructive pulmonary disease, broncho-mediastinal fistula, and non-small cell carcinoma s/p partial right lung resection.The vest airway clearance system was developed to provide effective airway clearance therapy.The system consists of an inflatable garment attached to an air pulse generator that rapidly inflates and deflates the inflatable garment.This causes the chest wall to be gently compressed and released, which creates airflow within the lungs.This process moves the mucus toward the large airways where it can be cleared by coughing or suctioning.This type of airway clearance therapy is referred to as high-frequency chest wall oscillation (hfcwo).The device instructions for use states 'if conditions exist that prohibit using the vest airway clearance system, do not use the unit.Death or serious injury could occur.' the device ifu list the existence of a bronchopleural fistula as a contraindication for device use.Shortness of breath is a symptom of many underlying conditions that may or may not include injury.It is noted that this patient has a relevant medical history of copd, and a bronco mediastinal fistula (possibly related to lung resection).In this event, the patient initially experienced shortness of breath, and allegedly cardiac arrest (at a later time the same day) in which all diagnostic testing was noted to be 'clear and no blockages were noted.' the report of cardiac arrest is considered life-threatening and would require medical intervention to preclude permanent impairment of a body function or damage to a body structure, thus, a serious injury occurred.The exact cause of the reported shortness of breath and cardiac arrest is unknown, although likely related to the patient¿s underlying medical condition.The device ifu outlines contraindications of use including pleural fistula of which the patient has a known history.However, it cannot be excluded if the use of the device caused or contributed to the reported shortness of breath and subsequent alleged cardiac arrest.Of note, there was no allegation of a device malfunction, the patient has decided to discontinue use of the device.

Brand Name
THE VEST SYSTEM
Common Device Name
PERCUSSOR, POWERED-ELECTRIC
Manufacturer (Section D)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN  768923
Manufacturer Contact
kayla miller
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key20512932
Report Number3008145987-2024-00030
Device Sequence Number8616717
Product Code BYI
UDI-Device Identifier00887761997776
UDI-Public(01)00887761997776
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberP105000BT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient SexMale